Mississippi, 2010

Damaging Winds in Mississippi, April 7, 2010

April 7, 2010 · NWS MEG · 2 events in 2 counties and zones

A cold front moved through the Mid-South during the afternoon and evening hours of April 7th, 2010. Showers and thunderstorms developed out ahead of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A cold front moved through the Mid-South during the afternoon and evening hours of April 7th, 2010. Showers and thunderstorms developed out ahead of the front. Some storms became severe producing large hail, damaging winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 7, 5:44 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 7, 5:44 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT WED APR 7 2010

.UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT WED APR 7 2010/

DISCUSSION...

COLD FRONT CURRENTLY STRETCHES FROM ST. LOUIS TO LITTLE ROCK.
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER CENTRAL
ARKANSAS AND MOVING INTO EASTERN ARKANSAS AT THIS TIME . THESE SHOWERS
AND STORMS ARE DEVELOPING RIGHT ALONG THE FRONT. ADDITIONAL
DEVELOPMENT SHOULD CONTINUE TO OCCUR OVER THE NEXT COUPLE OF HOURS
AS PEAK DAYTIME HEATING WILL PROVIDE A MOIST UNSTABLE AIRMASS FOR
THE STORMS TO INITIATE. EXPECT SOME STORMS TO BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HOWEVER CAN/T
RULE OUT AN ISOLATED TORNADO. EVENTUALLY WHATEVER STORMS ARE ONGOING
WILL MERGE INTO A LINE DURING THE EVENING HOURS. THE SEVERE THREAT
WILL GRADUALLY DIMINISH AFTER SUNSET AS WE LOSE INSTABILITY.
ALSO...STRONG WINDS AHEAD OF THE FRONT SHOULD DIE DOWN OVER THE NEXT
HOUR OR TWO. WILL KEEP WIND ADVISORY GOING FOR NOW. COOLER AIR WILL
FILTER IN BEHIND THE FRONT LATER THIS EVENING. IN ADDITION...SOME CLEARING
COULD COME BEHIND THE FRONT ACROSS EASTERN ARKANSAS AFTER MIDNIGHT.
LOWS WILL RANGE FROM AROUND 50 DEGREES ACROSS NORTHEAST ARKANSAS TO
AROUND 60 DEGREES ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.

LINGERING SHOWERS COULD CONTINUE INTO THURSDAY MORNING ACROSS
NORTHEAST MISSISSIPPI AND PORTIONS OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER. OTHERWISE...SFC HIGH PRESSURE WILL BEGIN TO BUILD
INTO THE CWA. ANY CLEARING THAT OCCURRED BEHIND THE FRONT WILL
QUICKLY FILL IN AS STRATO-CU DEVELOPS OVER THE AREA. IN
FACT...EASTERN AREAS WILL LIKELY STAY MOSTLY CLOUDY. HIGHS WILL BE
MUCH COOLER WITH READINGS IN THE LOWER TO MID 60S.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...SFC HIGH PRESSURE WILL SIT
OVER THE MIDSOUTH. EXPECT MAINLY MOSTLY CLEAR SKIES ALTHOUGH SOME
STRATOCU COULD DEVELOP ON FRIDAY. LOWS WILL REMAIN CHILLY WITH
READINGS IN THE MID 30S TO MID 40S. WILL NEED TO MONITOR FOR
POTENTIAL FROST/FREEZE ADVISORIES/WARNINGS THURSDAY NIGHT AND
POSSIBLY AGAIN FRIDAY NIGHT ESPECIALLY FOR PORTIONS OF WEST
TENNESSEE. HIGHS ON FRIDAY WILL BE IN THE MID 60S TO AROUND 70
DEGREES.

THE WEEKEND...SFC HIGH PRESSURE WILL SHIFT EAST AS AN UPPER LEVEL
RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE MIDSOUTH. THIS WILL
ALLOW WARMER TEMPERATURES TO RETURN TO THE AREA. HIGHS WILL BE IN THE
70S WITH LOWS IN THE 40S AND 50S.

MONDAY THROUGH THE END OF THE FORECAST PERIOD...UPPER RIDGE WILL
REMAIN OVER THE MIDSOUTH. THIS WILL KEEP CONDITIONS WARM AND DRY.
HIGHS WILL BE IN THE 70S POSSIBLY REACHING INTO THE LOWER 80S WITH LOWS IN
THE 50S.

KRM

&&

.AVIATION...

00Z TAF CYCLE

LINE OF THUNDERSTORMS ALONG AND WEST OF THE MS RIVER AT TAF
ISSUANCE TIME WILL CONTINUE TO PUSH EAST ACROSS THE MIDSOUTH THIS
EVENING. THE LINE SHOULD REACH KMEM BY 0045Z...KMKL BY
03Z...AND KTUP BY 06Z. GUSTY WINDS TO 30 KNOTS SHOULD ACCOMPANY
THIS LINE...WITH A SMALL POSSIBILITY OF 40+ KNOT GUSTS. WILL NEED
TO MONITOR FOR AIRPORT WEATHER WARNING FOR KMEM OVER THE NEXT
HOUR.

RESIDUAL SHOWERS WILL CONTINUE BEHIND THE LINE FOR A FEW
HOURS...THEN TAPER OFF LATER TONIGHT. MVFR CIGS WILL LIKELY
CONTINUE INTO THURSDAY MORNING...BEFORE BECOMING VFR BY EARLY
AFTERNOON.

SOUTH WINDS TONIGHT WILL SHIFT WEST TONIGHT AND NORTHWEST
THURSDAY...REMAINING GUSTY.

KJBR ASOS IS SCHEDULED FOR MAINTENANCE TONIGHT BETWEEN 05 AND
10Z...SO ADDED AMD NOT SKED FOR THAT TIME.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  53  62  43  68 /  90  10   0   0
MKL  54  61  35  65 / 100  10   0   0
JBR  50  60  39  67 /  60  10   0   0
TUP  58  64  40  67 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 7, 6:45 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CDT WED APR 7 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
745 PM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT ACROSS THE
ENTIRE MID-SOUTH. A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE THROUGH THE MIDSOUTH. A FEW THUNDERSTORMS
WILL BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. LARGE
HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION...LOCALLY
HEAVY RAINFALL MAY LEAD TO INCREASED RISK OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE WILL BUILD OVER THE MIDSOUTH THURSDAY THROUGH
SATURDAY. CALM WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID
30S ACROSS PORTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST
MISSISSIPPI FRIDAY MORNING AND POSSIBLY AGAIN SATURDAY MORNING.
FROST MAY DEVELOP IN THESE LOCATIONS AS A RESULT. FROST ADVISORIES
MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOW REQUESTED ACROSS WEST TENNESSEE AND
NORTHERN MISSISSIPPI TONIGHT.

JLH

In the hours before

Local storm report, Apr 7, 4:18 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

&&

MHR
Local storm report, Apr 7, 4:32 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.75 INCH       GREENE             AR   PUBLIC

0348 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER HAIL COVERING THE GROUND. ESTIMATED WINDS OF 50
            MPH.

0405 PM     HAIL             2 N PARAGOULD           36.08N 90.51W
04/07/2010  E1.75 INCH       GREENE             AR   TRAINED SPOTTER

            GOLF BALL HAIL LASTED FOR 30 SECONDS. A TREE WAS REPORTED
            DOWN ON A HOUSE.

0407 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.88 INCH       GREENE             AR   PUBLIC

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

0528 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
04/07/2010                   CRAIGHEAD          AR   EMERGENCY MNGR

            2-3 INCHES OF WATER OVER SEVERAL ROADWAYS ACROSS THE
            CITY.

&&

MHR
Special weather statement, Apr 7, 4:45 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT WED APR 7 2010

ARZ009-018-026-028-MOZ113-115-072315-
CRAIGHEAD AR-MISSISSIPPI AR-CLAY AR-GREENE AR-DUNKLIN MO-PEMISCOT MO-
545 PM CDT WED APR 7 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...

  SOUTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 5 MILES WEST OF KENNETT TO 3
MILES SOUTHEAST OF MONETTE AT 545 PM CDT...MOVING NORTHEAST AT 50
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND
PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...
CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...LEACHVILLE...MANILA...
MARMADUKE...MONETTE...SENATH AND STEELE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Special weather statement, Apr 7, 5:28 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT WED APR 7 2010

ARZ028-036-MOZ115-TNZ001-002-019-020-048>051-088-080015-
MISSISSIPPI AR-CRITTENDEN AR-PEMISCOT MO-CROCKETT TN-LAUDERDALE TN-
GIBSON TN-SHELBY TN-LAKE TN-OBION TN-HAYWOOD TN-DYER TN-TIPTON TN-
628 PM CDT WED APR 7 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 15 MILES NORTH OF TIPTONVILLE
TO 19 MILES WEST OF GILMORE AT 627 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRITTENDEN...CROCKETT...DYER...GIBSON...HAYWOOD...LAKE...
LAUDERDALE...MISSISSIPPI...OBION...PEMISCOT...SHELBY AND TIPTON
COUNTIES...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CHISHOLM LAKE...CORONEE
LAKE...OPEN LAKE...REELFOOT LAKE...SUNK LAKE...THE CHUTE AND
WAPANOCCA LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Local storm report, Apr 7, 5:52 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.75 INCH       GREENE             AR   PUBLIC

0348 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER HAIL COVERING THE GROUND. ESTIMATED WINDS OF 50
            MPH.

0405 PM     HAIL             2 N PARAGOULD           36.08N 90.51W
04/07/2010  E1.75 INCH       GREENE             AR   TRAINED SPOTTER

            GOLF BALL HAIL LASTED FOR 30 SECONDS. A TREE WAS REPORTED
            DOWN ON A HOUSE.

0407 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.88 INCH       GREENE             AR   PUBLIC

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

0528 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
04/07/2010                   CRAIGHEAD          AR   EMERGENCY MNGR

            2-3 INCHES OF WATER OVER SEVERAL ROADWAYS ACROSS THE
            CITY.

0650 PM     FLASH FLOOD      BLYTHEVILLE             35.93N 89.92W
04/07/2010                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WALNUT STREET IN TOWN FLOODED AND IMPASSABLE

&&

JAB
Local storm report, Apr 7, 6:01 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT WED APR 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.75 INCH       GREENE             AR   PUBLIC

0348 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER HAIL COVERING THE GROUND. ESTIMATED WINDS OF 50
            MPH.

0405 PM     HAIL             2 N PARAGOULD           36.08N 90.51W
04/07/2010  E1.75 INCH       GREENE             AR   TRAINED SPOTTER

            GOLF BALL HAIL LASTED FOR 30 SECONDS. A TREE WAS REPORTED
            DOWN ON A HOUSE.

0407 PM     HAIL             10 N PARAGOULD          36.20N 90.51W
04/07/2010  E0.88 INCH       GREENE             AR   PUBLIC

0415 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
04/07/2010                   GREENE             AR   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN AND 2 MOBILE HOME TRAILERS WERE
            DESTROYED. 3 HOUSES ALSO HAD ROOF AND SIDING DAMAGE ALONG
            WITH SEVERAL COMMERCIAL BUILDINGS.

0415 PM     HAIL             MARMADUKE               36.19N 90.39W
04/07/2010  E1.75 INCH       GREENE             AR   LAW ENFORCEMENT

            DIME SIZE TO GOLF BALL SIZE HAIL REPORTED IN MARMADUKE.

0416 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
04/07/2010  E60.00 MPH       GREENE             AR   PUBLIC

0422 PM     HAIL             RECTOR                  36.26N 90.29W
04/07/2010  E1.00 INCH       CLAY               AR   TRAINED SPOTTER

0455 PM     HAIL             CLARKTON                36.45N 89.97W
04/07/2010  E0.75 INCH       DUNKLIN            MO   PUBLIC

0528 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
04/07/2010                   CRAIGHEAD          AR   EMERGENCY MNGR

            2-3 INCHES OF WATER OVER SEVERAL ROADWAYS ACROSS THE
            CITY.

0650 PM     FLASH FLOOD      BLYTHEVILLE             35.93N 89.92W
04/07/2010                   MISSISSIPPI        AR   LAW ENFORCEMENT

            WALNUT STREET IN TOWN FLOODED AND IMPASSABLE

0700 PM     FLASH FLOOD      FISHER                  35.49N 90.97W
04/07/2010                   POINSETT           AR   TRAINED SPOTTER

            3 INCHES OF WATER COVERING SEVERAL STREETS IN THE AREA.

&&

MHR

The radar

The Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coahoma

When
April 7, 7:10 PM CST to 7:15 PM CST
Where
Coahoma County, Coahoma to 0.41 mi SSW of Coahoma
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.370, -90.520

Straight line winds knocked down trees in the town of Coahoma.

Thunderstorm Wind, Marshall

When
April 7, 8:12 PM CST to 8:17 PM CST
Where
Marshall County, 1.2 mi W of Slayden to Slayden
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.952, -89.471

Straight line winds knocked trees down onto Highway 72 near Slayden.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222853, 222880.